Absolute geometry proofs of two geometric inequalities of Chisini

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Two results, proved synthetically in plane Euclidean geometry by Chisini in 1924—stating that: (i) if MAB is an isosceles triangle, with (Formula presented.), inscribed in a circle (Formula presented.), P1 and P2 are two points on (Formula presented.) such that {B, Pi} separates {A, M} for (Formula presented.), and {B, P2} separates {M, P1}, then (Formula presented.), and (ii) of all triangles inscribed in a given circle the equilateral triangle has the greatest perimeter—are proved inside Hilbert’s absolute geometry.

Original languageEnglish (US)
Pages (from-to)1-6
Number of pages6
JournalJournal of Geometry
DOIs
StateAccepted/In press - Jun 28 2016

Fingerprint

Geometric Inequalities
Circle
Isosceles triangle
Euclidean geometry
Equilateral triangle
Pi
Triangle

ASJC Scopus subject areas

  • Geometry and Topology

Cite this

Absolute geometry proofs of two geometric inequalities of Chisini. / Pambuccian, Victor.

In: Journal of Geometry, 28.06.2016, p. 1-6.

Research output: Contribution to journalArticle

@article{b26e530d562a41e3ac905347d5013c78,
title = "Absolute geometry proofs of two geometric inequalities of Chisini",
abstract = "Two results, proved synthetically in plane Euclidean geometry by Chisini in 1924—stating that: (i) if MAB is an isosceles triangle, with (Formula presented.), inscribed in a circle (Formula presented.), P1 and P2 are two points on (Formula presented.) such that {B, Pi} separates {A, M} for (Formula presented.), and {B, P2} separates {M, P1}, then (Formula presented.), and (ii) of all triangles inscribed in a given circle the equilateral triangle has the greatest perimeter—are proved inside Hilbert’s absolute geometry.",
author = "Victor Pambuccian",
year = "2016",
month = "6",
day = "28",
doi = "10.1007/s00022-016-0339-x",
language = "English (US)",
pages = "1--6",
journal = "Journal of Geometry",
issn = "0047-2468",
publisher = "Birkhauser Verlag Basel",

}

TY - JOUR

T1 - Absolute geometry proofs of two geometric inequalities of Chisini

AU - Pambuccian, Victor

PY - 2016/6/28

Y1 - 2016/6/28

N2 - Two results, proved synthetically in plane Euclidean geometry by Chisini in 1924—stating that: (i) if MAB is an isosceles triangle, with (Formula presented.), inscribed in a circle (Formula presented.), P1 and P2 are two points on (Formula presented.) such that {B, Pi} separates {A, M} for (Formula presented.), and {B, P2} separates {M, P1}, then (Formula presented.), and (ii) of all triangles inscribed in a given circle the equilateral triangle has the greatest perimeter—are proved inside Hilbert’s absolute geometry.

AB - Two results, proved synthetically in plane Euclidean geometry by Chisini in 1924—stating that: (i) if MAB is an isosceles triangle, with (Formula presented.), inscribed in a circle (Formula presented.), P1 and P2 are two points on (Formula presented.) such that {B, Pi} separates {A, M} for (Formula presented.), and {B, P2} separates {M, P1}, then (Formula presented.), and (ii) of all triangles inscribed in a given circle the equilateral triangle has the greatest perimeter—are proved inside Hilbert’s absolute geometry.

UR - http://www.scopus.com/inward/record.url?scp=84976351861&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84976351861&partnerID=8YFLogxK

U2 - 10.1007/s00022-016-0339-x

DO - 10.1007/s00022-016-0339-x

M3 - Article

AN - SCOPUS:84976351861

SP - 1

EP - 6

JO - Journal of Geometry

JF - Journal of Geometry

SN - 0047-2468

ER -